Alert archive / New York / Gale Warnings in 2012

Gale Warning 12, NWS New York, NY

March 25, 2012

NWS New York, NY issued this gale warning at Mar 25, 2012, 3:24 PM EDT. It took effect at Mar 26, 2012, 11:00 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2012, 3:24 PM EDT (19:24 UTC)
In effect from
Mar 26, 2012, 11:00 AM EDT
Expired
Mar 27, 2012, 3:15 AM EDT
In force
16 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WHUS71 KOKX 251924
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
324 PM EDT SUN MAR 25 2012

...ROUGH SEAS ON THE COASTAL OCEAN WATERS INTO THIS EVENING...
...GUSTS TO GALE FORCE EXPECTED MONDAY AND MONDAY NIGHT...

ANZ350-353-355-260330-
/O.CAN.KOKX.SC.Y.0037.000000T0000Z-120326T0000Z/
/O.NEW.KOKX.SW.Y.0006.120325T1924Z-120326T0200Z/
/O.UPG.KOKX.GL.A.0007.120326T1500Z-120327T1000Z/
/O.NEW.KOKX.GL.W.0012.120326T1500Z-120327T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
324 PM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM
EDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT TUESDAY. A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 10 PM
EDT THIS EVENING.

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 5 FT THROUGH EARLY THIS EVENING...THEN 3 TO 6 FEET
  MONDAY AND MONDAY NIGHT. THERE WILL BE A PERIOD OF 2 TO 4 FT
  SEAS FROM EARLY THIS EVENING INTO MONDAY MORNING...BEFORE
  BUILDING AGAIN AFTER SUNRISE.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM
  MONDAY AFTERNOON INTO MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ330-335-338-340-345-260330-
/O.UPG.KOKX.SC.Y.0038.120326T1000Z-120327T1000Z/
/O.NEW.KOKX.GL.W.0012.120326T1500Z-120327T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
324 PM EDT SUN MAR 25 2012

...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT TUESDAY. 

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE BAYS OF
  LONG ISLAND.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 5 FEET ON EASTERN LONG ISLAND SOUND.

* TIMING...STRONGEST WINDS WILL BE FROM MONDAY AFTERNOON INTO
  MONDAY NIGHT...AND THE HIGHEST SEAS WILL BE MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MALOIT
7 follow-up statements
011 
WHUS71 KOKX 260159
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
959 PM EDT SUN MAR 25 2012

...ROUGH OCEAN SEAS TONIGHT...THEN GALES MONDAY AND MONDAY
NIGHT...

ANZ350-353-355-261000-
/O.EXT.KOKX.SW.Y.0006.000000T0000Z-120326T0600Z/
/O.CON.KOKX.GL.W.0012.120326T1500Z-120327T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
959 PM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 AM EDT MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT
TUESDAY...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 6 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM 
  MONDAY AFTERNOON INTO MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ330-335-338-340-345-261000-
/O.CON.KOKX.GL.W.0012.120326T1500Z-120327T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
959 PM EDT SUN MAR 25 2012

...GALE WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT
TUESDAY...

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE BAYS 
  OF LONG ISLAND. 

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS WILL BE FROM MONDAY AFTERNOON INTO 
  MONDAY NIGHT...AND THE HIGHEST SEAS WILL BE MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
464 
WHUS71 KOKX 260441
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1241 AM EDT MON MAR 26 2012

...GALES LATER TODAY AND TONIGHT...

ANZ350-353-355-261300-
/O.CAN.KOKX.SW.Y.0006.000000T0000Z-120326T0600Z/
/O.CON.KOKX.GL.W.0012.120326T1500Z-120327T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1241 AM EDT MON MAR 26 2012

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EDT TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS.

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 6 FEET STARTING EARLY THIS AFTERNOON.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM THIS
  AFTERNOON THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-261300-
/O.CON.KOKX.GL.W.0012.120326T1500Z-120327T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1241 AM EDT MON MAR 26 2012

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EDT TUESDAY...

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE BAYS 
  OF LONG ISLAND. 

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...1 TO 3 FEET.

* TIMING...STRONGEST WINDS WILL BE FROM THIS AFTERNOON THROUGH
  TONIGHT...AND THE HIGHEST SEAS WILL BE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
681 
WHUS71 KOKX 260729
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
329 AM EDT MON MAR 26 2012

...GALE FORCE WINDS ON THE WATERS LATER TODAY THROUGH TONIGHT...

ANZ330-335-338-340-345-350-353-355-261600-
/O.CON.KOKX.GL.W.0012.120326T1500Z-120327T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
329 AM EDT MON MAR 26 2012

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EDT TUESDAY...

* LOCATION...THE COASTAL OCEAN WATERS...NEW YORK HARBOR...LONG
  ISLAND SOUND...AND THE BAYS OF LONG ISLAND.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 6 FEET ON THE OCEAN...2 TO 4 FEET ON ALL OTHER
  WATERS. 

* TIMING...THE STRONGEST WINDS WILL BE FROM LATE THIS AFTERNOON
  THROUGH THIS EVENING. THE HIGHEST SEAS WILL BE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
079 
WHUS71 KOKX 261537
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1137 AM EDT MON MAR 26 2012

...GALE FORCE WINDS ON THE WATERS THROUGH TONIGHT...

ANZ330-335-338-340-345-350-353-355-262345-
/O.CON.KOKX.GL.W.0012.000000T0000Z-120327T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1137 AM EDT MON MAR 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

* LOCATION...THE COASTAL OCEAN WATERS...NEW YORK HARBOR...LONG 
  ISLAND SOUND...AND THE BAYS OF LONG ISLAND. 

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 7 FEET ON THE OCEAN WATERS.

* TIMING...THE STRONGEST WINDS WILL BE THIS AFTERNOON THROUGH THIS
  EVENING. THE HIGHEST SEAS WILL BE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
089 
WHUS71 KOKX 261936
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT MON MAR 26 2012

...GALE FORCE WINDS ON THE WATERS THROUGH TONIGHT...

ANZ330-335-338-340-345-350-353-355-270400-
/O.CON.KOKX.GL.W.0012.000000T0000Z-120327T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
336 PM EDT MON MAR 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

* LOCATION...THE COASTAL OCEAN WATERS...NEW YORK HARBOR...LONG 
  ISLAND SOUND...AND THE BAYS OF LONG ISLAND. 

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET ON THE OCEAN WATERS.

* TIMING...THE STRONGEST WINDS WILL THROUGH THIS EVENING. THE
  HIGHEST SEAS WILL BE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
603 
WHUS71 KOKX 270123
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
923 PM EDT MON MAR 26 2012

...NORTHWESTERLY GALES WILL CONTINUE TONIGHT...

ANZ330-335-338-340-345-350-353-355-270930-
/O.CON.KOKX.GL.W.0012.000000T0000Z-120327T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
923 PM EDT MON MAR 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

* LOCATION...THE COASTAL OCEAN WATERS...NEW YORK HARBOR...LONG 
  ISLAND SOUND...AND THE BAYS OF LONG ISLAND. 

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET ON THE OCEAN...AND 3 TO 5 FT ON EASTERN LONG
  ISLAND SOUND. 

* TIMING...STRONGEST WINDS AND HIGHEST SEAS THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
214 
WHUS71 KOKX 270715
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
315 AM EDT TUE MAR 27 2012

...GUSTY WINDS AND ROUGH SEAS WILL PERSIST INTO THIS AFTERNOON...

ANZ330-335-338-340-345-353-355-271515-
/O.CAN.KOKX.GL.W.0012.000000T0000Z-120327T1000Z/
/O.NEW.KOKX.SC.Y.0039.120327T0715Z-120327T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
315 AM EDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES
  INLET NY OUT 20 NM...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE
  BAYS OF LONG ISLAND.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-271515-
/O.CAN.KOKX.GL.W.0012.000000T0000Z-120327T1000Z/
/O.NEW.KOKX.SC.Y.0039.120327T0715Z-120327T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
315 AM EDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO
  MONTAUK PT NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS THIS MORNING AND EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Mar 25, 2:48 PM EDT, 36 minutes earlier.

Area forecast discussion, Mar 25, 2:48 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
248 PM EDT SUN MAR 25 2012

.SYNOPSIS...
SLOW MOVING LOW PRESSURE OVER THE MID ATLANTIC REGION WILL PASS
TO THE SOUTH INTO TONIGHT...THEN HEAD NORTHEAST OUT TO SEA AND
STRENGTHEN THROUGH MONDAY. A STRONG COLD FRONT WILL MOVES THROUGH
MONDAY MORNING IN ITS WAKE. HIGH PRESSURE WILL THEN BUILD IN FROM
THE NORTH MONDAY AFTERNOON THROUGH TUESDAY...AND THEN SLIDE EAST
TUESDAY NIGHT. LOW PRESSURE AND AN ASSOCIATED FRONTAL SYSTEM WILL
MOVE ACROSS FROM WEDNESDAY INTO EARLY THURSDAY...FOLLOWED BY HIGH
PRESSURE LATER THURSDAY INTO FRIDAY. A WARM FRONT WILL APPROACH
LATE FRIDAY NIGHT INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST RADAR TRENDS AND GUIDANCE SUGGEST THAT SCT-ISOLD -SHRA
ASSOCIATED WITH BROAD SFC LOW ALONG/JUST OFF THE MID-ATLANTIC
COAST AND UPPER LOW OVER THE CAROLINAS WILL COME TO AN END FROM NW
TO SE THIS AFTERNOON...UPDATED POPS ACCORDINGLY.

TEMPERATURES HAVE NOT MOVED MUCH SO FAR TODAY...STILL IN THE 40S
AT NOON. STILL HAVE THE POTENTIAL FOR A RISE OF UP TO 5 DEGREES
THIS AFTERNOON...ESPECIALLY OVER WESTERN ZONES ONCE PRECIPITATION
HAS COME TO AN END...SO HIGHS HAVE BEEN LOWERED TO FROM AROUND 50
TO THE MID 50S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE UPPER LOW SHEARS NORTH INTO A STRONG NORTHERN STREAM SHORTWAVE
DIGGING THROUGH THE NORTHEAST ON TONIGHT INTO MONDAY. AT THE
SURFACE...LOW PRESSURE TRACKS NE FROM EAST OF CAPE COD TONIGHT TO
THE EAST OF THE CANADIAN MARITIMES ON MONDAY. MEANWHILE ANOTHER
LOW...ASSOCIATED WITH THE NORTHERN STREAM SHORTWAVE...TRACKS EAST
THROUGH QUEBEC INTO SE CANADA TONIGHT INTO MON MORNING...PUSHING A
STRONG COLD FRONT ACROSS THE AREA MONDAY MORNING. THE NORTHERN
STREAM AND COASTAL LOW WILL EVENTUALLY MERGE INTO A STRONG COASTAL
LOW OVER THE CANADIAN MARITIMES BY MON AFTERNOON...AND THEN
GRADUALLY TRACK UP THE COAST.

DRYING CONDITIONS EXPECTED TONIGHT IN THE WAKE OF THE WEAK
SHORTWAVE AND DEPARTING LOW...BUT STILL UNSEASONABLY MILD AHEAD OF
COLD FRONT.

THEN CHILLY CONDITIONS EXPECTED ON MONDAY IN THE WAKE OF THE COLD
FRONTAL PASSAGE...WITH MODERATELY STRONG NW WINDS (20 TO 30 MPH
WITH GUSTS UP TO 40 MPH) PROVIDING STRONG CAA. WIND ADVISORY
CONDITIONS LOOK TO BE ISOLATED. SCT-BKN AFTERNOON CLOUD COVER
LIKELY AS AS THE STRONG NORTHERN STREAM SHORTWAVE PIVOTS THROUGH
THE REGION AS WELL. TEMPS WILL LIKELY PEAK IN THE MORNING...AND
THEN SLOWLY FALL DURING THE DAY WITH CLOUD COVER AND CAA. HIGH
TEMPS FORECAST IS TRICKY DUE TO THE EXACT TIMING OF THE
FRONT...BUT TEMPS LIKELY SLOWLY FALL THROUGH THE 50S INTO THE 40S
DURING THE AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
DEEP TROUGH GRADUALLY PIVOTS OFFSHORE MON NIGHT INTO TUESDAY...WITH
CANADIAN HIGH PRESSURE BUILDING DOWN FROM HUDSON BAY. THE RESULT
WILL BE DRY BUT CONTINUED WINDY CONDITIONS MONDAY NIGHT INTO
TUESDAY AFTERNOON BETWEEN THE STRONG CANADIAN MARITIMES LOW AND
HIGH PRESSURE BUILDING DOWN FROM HUDSON BAY. RIDGING
SURFACE/ALOFT BUILDS OVERHEAD TUESDAY NIGHT.

NOTE FOR AGRICULTURAL AND HORTICULTURAL CONCERNS...TEMPS ARE
EXPECTED TO FALL INTO THE LOWER TO MID 20S ACROSS NORTHERN
ZONES...MID TO UPPER 20S COAST...AND AROUND FREEZING IN THE NYC/NJ
METRO MON NIGHT. SUB- FREEZING TEMPS ARE ALSO POSSIBLE TUE NIGHT
OUTSIDE OF URBAN CENTERS IF RADIATIONAL COOLING CONDITIONS ARE
RIGHT. WINDS WILL BE LIGHT BUT SOME INCREASING HIGH/MID LEVEL
CLOUDS MAY MITIGATE THIS SOMEWHAT.

MORE ROBUST WAA SHOULD TAKE PLACE TUE NIGHT-WED IN RETURN S-SW
FLOW AS THE HIGH SLIDES TO THE E-SE AND A WARM FRONT
APPROACHES...WITH HIGHS REBOUNDING TO THE UPPER 50S/LOWER 60S.
EXPECT A CHANCE OF SHOWERS MAINLY WED AFTERNOON/NIGHT AS THIS
FRONT MOVES THROUGH AND A COLD FRONT TRAILING FROM LOW PRESSURE
PASSING TO THE NORTH APPROACHES...THEN ONLY SLIGHTLY COOLER BUT
STILL ABOVE AVG TEMPS ON THU/FRI AS ANOTHER HIGH BUILDS IN...WITH
50S TO NEAR 60. AFTER THIS HIGH MOVES EAST... ANOTHER WARM FRONT
WILL APPROACH LATE FRI NIGHT INTO SAT WITH ANOTHER CHANCE OF
SHOWERS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A WARM FRONT REMAINS TO THE SOUTH...WHILE LOW PRESSURE MOVES
SLOWLY ACROSS THE MID ATLANTIC REGION. A COLD FRONT GRADUALLY
MOVES ACROSS THE REGION MONDAY MORNING.

ISOLATED TO SCATTERED SHOWERS WILL CONTINUE TO LOWER IN COVERAGE
AND EVENTUALLY DIMINISH BY EARLY EVENING. CIGS HAVE BEEN MVFR WITH
VSBYS STAYING VFR WITH EXCEPTION OF ISP WHICH HAS CIGS JUST INTO
IFR. CIGS WILL BE SLOW TO IMPROVE WITH THE STEADY NE FLOW 10-15
KTS. WIND SPEED LOWERS GOING INTO EARLY TONIGHT AND WITH
LINGERING MOISTURE...KEEPS MVFR CIGS ACROSS MOST TERMINALS. COLD
FRONT APPROACHES LATER TONIGHT AND A MORE NORTHERLY FLOW WILL LEAD
TO DRIER AIR WITH VFR RETURNING. NW WINDS INCREASE 10-15 KT BY
DAYBREAK MONDAY WITH SUSTAINED WINDS INCREASING TO ABOUT 15-20 KT
AND GUSTS DEVELOPING BY LATE MORNING TO AFTERNOON GENERALLY
BETWEEN 20-35 KT.

SOME UNCERTAINTY WITH DURATION OF MVFR CIGS...WHICH COULD END 1-2
HOURS EARLIER OR LATER THAN FORECAST.

OUTLOOK FOR 18Z MONDAY THROUGH THURSDAY...

.MONDAY NIGHT...VFR. GUSTY NW FLOW.
.TUESDAY...VFR. DECREASING WINDS TUESDAY AFTERNOON.
.WEDNESDAY...MVFR CONDITIONS ARE POSSIBLE IN THE AFTERNOON AND AT
NIGHT AS LOW PRESSURE AND A WARM FRONT APPROACH. GUSTY SW FLOW IN
THE AFTERNOON.
.THURSDAY...VFR. GUSTY NW FLOW.
.FRIDAY...VFR.

&&

.MARINE...
MINOR CHANGES MADE THIS UPDATE TO REFLECT LATEST TRENDS IN THE
OBSERVATIONS AND GUIDANCE...FORECAST APPEARS ON TRACK.

MARGINAL SCA ENE WIND GUSTS ON THE OCEAN THIS AFTERNOON AND THEN
WEAKEN THIS EVENING AS A WEAK SURFACE TROUGH WORKS ACROSS THE
AREA. 5 TO 6 FT OCEAN SEAS MAY BRIEFLY FALL BELOW SCA TONIGHT.

THEN STRONG SCA CONDITIONS EXPECTED ON ALL WATERS...WITH MARGINAL GALE
CONDITIONS ON THE OCEAN EXPECTED MON MORNING THROUGH MON NIGHT IN THE
WAKE OF A STRONG COLD FRONTAL PASSAGE. HAVE ISSUED GALE WATCH FOR
THE OCEAN WATERS TO ADDRESS THIS POTENTIAL...AND SCA ELSEWHERE
DURING THIS TIME.

CONDITIONS SHOULD GRADUALLY FALL THROUGH SCA AND THEN BELOW ON TUE AS
HIGH PRESSURE BUILDS INTO THE REGION. SCA CONDITIONS POSSIBLE ONCE AGAIN
ON THE OCEAN WATERS WED AFTERNOON/NIGHT IN STRENGTHENING S-SW FLOW
AHEAD OF A COLD FRONT...AND AGAIN THE AFTERNOON/EVENING IN
POST-FRONTAL NW FLOW.

&&

.FIRE WEATHER...
LACK OF RAINFALL...AND COMBINATION OF STRONG WINDS(20 TO 30 MPH
WITH GUSTS UP TO 40 MPH) AND LOW RH VALUES (LOWER 20S PERCENT) ON
MONDAY WILL RESULT IN A SIGNIFICANTLY ENHANCED THREAT FOR THE
SPREAD OF BRUSH FIRES. WILL ADDRESS POTENTIAL IN HWO.

&&

.HYDROLOGY...
RELATIVELY DRY CONDITIONS WILL CONTINUE...WITH NO SIGNIFICANT QPF OF
1/2 INCH OR MORE EXPECTED FOR THE NEXT 7 DAYS. IN FACT...THE U.S.
DROUGHT MONITOR CATEGORIZES SE CT AS BEING IN MODERATE DROUGHT...AND
THE REST OF THE REGION AS ABNORMALLY DRY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM EDT TUESDAY FOR
     ANZ330-335-338-340-345.
     GALE WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR
     ANZ350-353-355.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ350-
     353-355.

&&

SYNOPSIS...MALOIT/NV
NEAR TERM...MALOIT
SHORT TERM...NV
LONG TERM...GOODMAN/NV
AVIATION...JM
MARINE...GOODMAN/MALOIT/NV
FIRE WEATHER...
HYDROLOGY...NV
Hazardous weather outlook, Mar 25, 4:38 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
438 AM EDT SUN MAR 25 2012

ANZ330-335-338-340-345-260845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
438 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-260845-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
438 AM EDT SUN MAR 25 2012

...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NJZ004-006-103>108-NYZ071>075-078>081-176>179-260845-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
438 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS AND LOW RH VALUES WILL CREATE AN ENHANCED THREAT FOR
THE SPREAD OF BRUSH FIRES ON MONDAY.

A WIDESPREAD HARD FREEZE IS LIKELY MONDAY NIGHT INTO EARLY
TUESDAY MORNING...OUTSIDE OF THE IMMEDIATE NEW YORK CITY METRO
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-NYZ067>070-260845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
438 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS AND LOW RH VALUES WILL CREATE AN ENHANCED THREAT FOR
THE SPREAD OF BRUSH FIRES ON MONDAY.

A WIDESPREAD HARD FREEZE IS EXPECTED MONDAY NIGHT INTO EARLY
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:06 AM EDTGale WatchOKX11 hr
Mar 25, 4:06 AM EDTSmall Craft AdvisoryOKX11 hr
Mar 25, 4:06 AM EDTSmall Craft AdvisoryOKX11 hr
Mar 25, 3:24 PM EDTSmall Craft Advisory for Hazardous SeasOKX9 hr

Nearby

Gale Warnings in New York, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.